Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 437, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 4, 2011, 4:56 PM EDT for Bourbon County, Harrison County, Nicholas County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2011, 4:56 PM EDT (20:56 UTC)
- Expired
- Sep 4, 2011, 5:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bourbon County, KY, Harrison County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 111 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 5:16 PM EDT | TSTM WND DMG | 9 Ene Paris, KY | A FEW TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
001 WUUS53 KLMK 042056 SVRLMK KYC017-097-181-042130- /O.NEW.KLMK.SV.W.0437.110904T2056Z-110904T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 456 PM EDT SUN SEP 4 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY... SOUTHEASTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY... WESTERN NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY... * UNTIL 530 PM EDT * AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EWALT CROSSROADS...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... COLVILLE... MILLERSBURG AND HOOKTOWN... HEADQUARTERS... BARTERVILLE AND JACKSTOWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3844 8405 3820 8402 3823 8436 3834 8437 TIME...MOT...LOC 2057Z 266DEG 18KT 3830 8425 WIND...HAIL 60MPH 0.88IN $$ RS
1 follow-up statement
376 WWUS53 KLMK 042121 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 521 PM EDT SUN SEP 4 2011 KYC017-097-181-042131- /O.EXP.KLMK.SV.W.0437.000000T0000Z-110904T2130Z/ NICHOLAS KY-BOURBON KY-HARRISON KY- 521 PM EDT SUN SEP 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON... NORTHERN BOURBON AND WESTERN NICHOLAS COUNTIES WILL EXPIRE AT 530 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 3844 8405 3820 8402 3823 8436 3834 8437 TIME...MOT...LOC 2121Z 266DEG 18KT 3831 8410 $$ RS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:29 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 4, 3:29 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 329 PM EDT SUN SEP 4 2011 .SHORT TERM (TONIGHT AND MONDAY)... ONGOING CONVECTION OVER CENTRAL KENTUCKY THIS AFTERNOON CONTINUES TO MOVE NE WITH THE STRONGEST CELLS FROM HARDIN TO LINCOLN COUNTIES AS OF 19Z. THESE ARE SCHEDULED TO MOVE THROUGH THE SDF/LEX AREAS WITHIN THE NEXT FEW HOURS. THE STRONGEST REPORTS WITH THESE STORMS SO FAR HAVE BEEN 30 TO 40 MPH WINDS. THESE STORMS LIE JUST AHEAD OF A COLD FRONT EXTENDING THROUGH NORTHWEST OHIO TO SOUTHERN INDIANA TO TEXAS. THIS FRONT IS PROGGED TO MOVE SE THROUGH OUR REGION THIS EVENING. SO THUNDERSTORM ACTIVITY WILL BE POSSIBLE UNTIL THAT FRONT PASSES. HOWEVER...BECAUSE MOST OF OUR AREA IS BEING WORKED OVER BY THE CURRENT LINE OF STORMS COMING THROUGH...I WOULD SUSPECT ANY CONVECTION DURING THE EVENING HOURS TO BE SOMEWHAT WEAKER. WILL MENTION GUSTY WINDS IN THE HWO THOUGH. MOISTURE AND PRECIP COVERAGE HAS STEADILY BEEN INCREASING OVER TN FROM TS LEE. EXPECT THAT TO CONTINUE TO EXPAND NORTHWARD THIS EVENING GIVING OUR CONVECTION A BETTER HEAVY RAIN THREAT. IN FACT...STORMS HAVE TRAINED OVER MADISON COUNTY ALREADY WARRANTING A FLOOD ADVISORY. EXPECT MOSTLY PONDING OF WATER OR VERY MINOR FLOODING ISSUES OVERNIGHT AS THE DRY GROUNDS SHOULD BE ABLE TO ABSORB MOST OF THE MOISTURE. THE AREA AT GREATEST RISK FOR ANY MINOR FLOODING WOULD BE EAST CENTRAL KY THROUGH EARLY TOMORROW AS MODELS INDICATE A STEADY AXIS OF MODERATE TO AT TIMES HEAVY RAINS WILL SET UP ALONG AND JUST WEST OF THE APPALACHIANS. RAINS SHOULD BE ENDING FROM NW TO SE FOR LABOR DAY WITH LOW CLOUDS STICKING AROUND MOST OF THE DAY. ALSO...NORTHERLY WINDS WILL BE GUSTY TO AROUND 20 TO 25 MPH DURING THE DAY. WE/LL CERTAINLY SEE A DIFFERENCE IN AIR TEMP AS HIGHS FOR LABOR DAY ONLY LOOK TO REACH THE LOWER 70S...POSSIBLY UPPER 60S IN EAST CENTRAL KY WHERE RAINS WILL STICK AROUND LONGER. LOWS TONIGHT WILL BE IN THE UPPER 50S TO MID 60S. .LONG TERM (MONDAY NIGHT - SUNDAY)... SIGNIFICANT UPPER TROFFING WILL DOMINATE THROUGH THE LONG TERM...RESULTING IN COOL CONDITIONS AND SEVERAL CHANCES FOR RAIN. GFS/ECMWF/GEM ENS MEAN CONTINUE TO SHOW UPPER CIRCULATION FROM TROPICAL STORM LEE DRIFTING SLOWLY UP THE MISSISSIPPI RIVER THROUGH THURSDAY AND THEN SITTING OVER THE OHIO VALLEY FRIDAY THROUGH THE WEEKEND. THE UPPER CIRCULATION LOOKS TO GET CUT OFF FROM THE MAIN ZONAL FLOW ACROSS SOUTHERN CANADA AND THEN BLOCKED BY AN UPPER RIDGE OVER THE NORTHERN PLAINS AND PRAIRIE PROVINCES. LEE AT THE SURFACE SHOULD START THE PERIOD AROUND MOBILE...DRIFT INTO THE TENNESSEE VALLEY MID WEEK...AND GRADUALLY FILL IN. MOISTURE ASSOCIATED WITH THESE FEATURES WILL PROVIDE US WITH RAIN CHANCES EVERY DAY. THE BEST CHANCES WILL BE IN THE LAKE CUMBERLAND REGION WHICH IS GOOD NEWS FOR THE DROUGHT CONDITIONS BEING EXPERIENCED THERE. BETTER YET THERE ARE MINIMAL CHANCES FOR ANY SEVERE WEATHER THIS WEEK. DEPENDING ON CLOUD COVER EACH DAY...ENOUGH INSOLATION COULD CREATE SOME SURFACE INSTABILITY AND WITH THE UPPER LOW OVERHEAD MID LEVEL LAPSE RATES COULD BECOME STEEP ENOUGH FOR A FEW LOW TOPPED THUNDERSTORMS IN THE AFTERNOONS. EACH DAY WE SHOULD GENERALLY SEE HIGHS IN THE 70S AND LOWS IN THE 50S...ABOUT 10 DEGREES COOLER THAN NORMAL FOR THIS TIME OF YEAR. && .AVIATION (18Z TAF ISSUANCE)... COMPLICATED TAF PERIOD DUE TO THE TIMING OF T-STORMS...FROPA...AND MVFR FLIGHT RESTRICTIONS. A PRE-FRONTAL TROUGH HAS MADE IT THROUGH SDF/BWG ALREADY THIS AFTERNOON SWITCHING WINDS TO THE NW. IT IS SCHEDULED TO PASS THROUGH LEX VERY SHORTLY SO WILL BEGIN THE LEX TAF WITH NW WINDS. A COLD FRONT LIES TO OUR NW FROM NW OHIO TO SOUTHERN ILLINOIS TO CENTRAL TX. THIS FRONT IS PROGGED TO MOVE THROUGH THE TAF SITES BETWEEN 1 AND 6Z TONIGHT VEERING WINDS TO THE NORTH. BETWEEN THE TROUGH AND FRONT MULTIPLE BANDS OF SHOWERS/T-STORMS ARE DEVELOPING AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. HAVE TRIED TO TIME -TSRA WITH MVFR VSBYS IN THE TAFS FOR THIS AFTERNOON...BUT WILL NEED TO ADJUST THIS TIMING AND POSSIBLY LOWER VSBYS IF A GOOD T-STORM CROSSES A TAF SITE. EVV/HNB HAVE EXPERIENCED 1 TO 3SM VSBYS IN T-STORMS ALREADY TODAY. AFTER FROPA PASSAGE THIS EVENING PRECIP WILL BECOME MORE STRATIFORM IN NATURE WITH ONLY AN ISLD RUMBLE OF THUNDER POSSIBLE SO WILL CONTINUE -SHRA. THE REMNANTS OF TS LEE WILL MOVE NORTH INTO OUR AREA THIS EVENING CAUSING PRECIP TO LINGER AT BWG/LEX THROUGH THE OVERNIGHT HOURS. PRECIP AT SDF SHOULD BECOME VERY SPOTTY IN NATURE AFTER 3Z TONIGHT. MVFR VSBYS/CIGS LOOK TO IMPACT ALL TAF SITES OVERNIGHT WITH CIGS DROPPING TO LOW END MVFR AFTER 3 TO 6Z. PRECIP SHOULD END WITH AN NNE WIND PICKING UP AROUND OR JUST AFTER SUNRISE INTO THE 8 TO 10 KT RANGE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AMS LONG TERM.........13 AVIATION..........AMS
Hazardous weather outlook, Sep 4, 3:52 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EDT SUN SEP 4 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-052000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 352 PM EDT SUN SEP 4 2011 /252 PM CDT SUN SEP 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE ACROSS SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY THIS EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THIS FRONT WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING HOURS. A FEW OF THE STRONGEST STORMS HAVE PRODUCED DAMAGING WINDS THIS AFTERNOON. THE THREAT FOR STRONG TO MARGINALLY SEVERE WINDS WILL CONTINUE THROUGH THIS EVENING. IN ADDITION...LOCALLY HEAVY RAIN WILL BE LIKELY THIS EVENING THROUGH MONDAY MORNING...WITH SIGNIFICANT PONDING OF WATER OR MINOR FLOODING OF LOW LYING AREAS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE REMNANTS OF TROPICAL STORM LEE WILL PUSH INTO THE TENNESSEE AND LOWER OHIO VALLEYS ON TUESDAY THROUGH MUCH OF THE REST OF THE COMING WORK WEEK. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE...WITH BRIEF BUT HEAVY RAINFALL BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN TO THE NATIONAL WEATHER SERVICE ANY REPORTS OF STRONG WINDS THIS EVENING...AND ANY LOCAL FLOOD CONCERNS TONIGHT THROUGH MONDAY MORNING. AMS/13
In the hours before
Local storm report, Sep 4, 3:47 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 NE ST. MARY 37.59N 85.34W
09/04/2011 MARION KY LAW ENFORCEMENT
DISPATCH REPORTS TREE DOWN ON STATE HIGHWAY 327 JUST
OUTSIDE OF LEBANON
&&
EVENT NUMBER LMK1101124
LGLocal storm report, Sep 4, 3:49 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG BEREA 37.58N 84.29W
09/04/2011 MADISON KY LAW ENFORCEMENT
DISPATCH REPORTS POWER OUTAGES AND TREES DOWN ACROSS
BEREA
&&
EVENT NUMBER LMK1101125
LGSpecial weather statement, Sep 4, 4:07 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT SUN SEP 4 2011
KYZ036-037-042-042045-
BOURBON-HARRISON-SCOTT-
407 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
CYNTHIANA TO 7 MILES NORTHEAST OF GEORGETOWN...AND MOVING EAST AT 15
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
CYNTHIANA...
GEORGETOWN SCOTT COUNTY AIRPORT...
POINDEXTER AND LEES LICK...
LEESBURG...
CLAYSVILLE...
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 127 AND 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3823 8432 3822 8462 3857 8434 3858 8421
3857 8419 3856 8420 3856 8417 3855 8416
3851 8418 3850 8416 3848 8415 3848 8412
3846 8410
TIME...MOT...LOC 2008Z 253DEG 12KT 3854 8424 3830 8449
RSSpecial weather statement, Sep 4, 4:17 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM EDT SUN SEP 4 2011
KYZ027-061-070-071-042045-
BUTLER-GRAYSON-LOGAN-WARREN-
317 PM CDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF MORGANTOWN TO 8 MILES NORTH OF RUSSELLVILLE...AND MOVING NORTHEAST
AT 20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RUSSELLVILLE...
MORGANTOWN...
LEITCHFIELD...
WOLF LICK AND DIAMOND SPRINGS...
READY AND WINDYVILLE...
PETH AND SHREWSBURY...
QUALITY AND HARPER CROSSROADS...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3708 8696 3709 8690 3713 8691 3740 8661
3755 8647 3745 8622 3732 8636 3732 8647
3725 8644 3681 8690 3697 8706
TIME...MOT...LOC 2017Z 213DEG 19KT 3733 8652 3696 8692
AMSSpecial weather statement, Sep 4, 4:33 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT SUN SEP 4 2011
KYZ063>066-076-077-042100-
ADAIR-CASEY-GREEN-HART-METCALF-TAYLOR-
333 PM CDT SUN SEP 4 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
GREENSBURG TO 7 MILES NORTH OF COLUMBIA...AND MOVING NORTHEAST AT 20
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
GREENSBURG...
CAMPBELLSVILLE...
GABE...
SUMMERSVILLE AND WHITEWOOD...
HATCHER AND BLACK GNAT...
COAKLEY AND YUMA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3743 8545 3734 8489 3714 8524 3708 8569
3723 8579
TIME...MOT...LOC 2033Z 234DEG 17KT 3727 8559 3721 8526
AMSSpecial weather statement, Sep 4, 4:36 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM CDT SUN SEP 4 2011
KYZ036-039>041-042100-
ANDERSON-FAYETTE-SCOTT-WOODFORD-
436 PM EDT SUN SEP 4 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCEBURG...AND MOVING NORTHEAST AT 25
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GEORGETOWN...
VERSAILLES...
LAWRENCEBURG...
MCKEES CROSSROADS AND FIRMANTOWN...
WALLACE AND BONITA...
MIDWAY AND DAVISTOWN...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
60 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3813 8446 3794 8480 3794 8482 3795 8482
3797 8480 3795 8486 3797 8501 3816 8483
3820 8473 3825 8473 3832 8467
TIME...MOT...LOC 2037Z 225DEG 20KT 3804 8481
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:16 PM EDT | Special Weather Statement | LMK | Monroe | 14 min |
| Sep 3, 10:38 PM EDT | Special Weather Statement | LMK | Simpson | 22 min |
| Sep 3, 10:46 PM EDT | Special Weather Statement | LMK | Oldham | 29 min |
| Sep 3, 10:54 PM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 36 min |
| Sep 3, 11:15 PM EDT | Special Weather Statement | LMK | Simpson | 30 min |
| Sep 3, 11:29 PM EDT | Special Weather Statement | LMK | Trimble | 31 min |
| Sep 3, 11:42 PM EDT | Special Weather Statement | LMK | Trimble | 33 min |
| Sep 3, 11:49 PM EDT | Special Weather Statement | LMK | Logan | 26 min |
| Sep 4, 12:10 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 35 min |
| Sep 4, 12:21 AM EDT | Special Weather Statement | LMK | Logan, Simpson, Warren | 39 min |
| Sep 4, 1:16 AM EDT | Special Weather Statement | LMK | Allen | 29 min |
| Sep 4, 2:08 AM EDT | Special Weather Statement | LMK | Butler | 37 min |
| Sep 4, 2:16 AM EDT | Special Weather Statement | LMK | Ohio | 29 min |
| Sep 4, 2:59 AM EDT | Special Weather Statement | LMK | Butler | 46 min |
| Sep 4, 3:03 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 27 min |
| Sep 4, 1:43 PM EDT | Special Weather Statement | LMK | Madison | 32 min |
| Sep 4, 1:49 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 14 min |
| Sep 4, 2:06 PM EDT | Special Weather Statement | LMK | Casey | 24 min |
| Sep 4, 2:15 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 30 min |
| Sep 4, 2:31 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 29 min |
| Sep 4, 2:35 PM EDT | Special Weather Statement | LMK | Marion | 25 min |
| Sep 4, 2:45 PM EDT | Special Weather Statement | LMK | Madison | 30 min |
| Sep 4, 2:58 PM EDT | Areal Flood Advisory | LMK | Madison | 2 hr |
| Sep 4, 3:01 PM EDT | Special Weather Statement | LMK | Bullitt, Marion, Nelson, Washington | 29 min |
| Sep 4, 3:11 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 19 min |
| Sep 4, 3:33 PM EDT | Special Weather Statement | LMK | Bullitt, Nelson, Washington | 27 min |
| Sep 4, 3:37 PM EDT | Special Weather Statement | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 38 min |
| Sep 4, 3:39 PM EDT | Special Weather Statement | LMK | Logan | 36 min |
| Sep 4, 3:50 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 25 min |
| Sep 4, 4:07 PM EDT | Special Weather Statement | LMK | Harrison | 38 min |
| Sep 4, 4:17 PM EDT | Special Weather Statement | LMK | Butler, Grayson, Logan | 28 min |
| Sep 4, 4:23 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Scott | 37 min |
| Sep 4, 4:33 PM EDT | Special Weather Statement | LMK | Casey, Green, Taylor | 27 min |
| Sep 4, 4:36 PM EDT | Special Weather Statement | LMK | Woodford | 24 min |
| Sep 4, 5:33 PM EDT | Special Weather Statement | LMK | Harrison, Nicholas | 27 min |
| Sep 4, 5:44 PM EDT | Tornado Warning | LMK | Green, Metcalfe | 18 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.